Alert archive / Pennsylvania / Tornado Warnings in 2008
Tornado Warning 1, NWS State College, PA
NWS State College, PA issued this tornado warning at Apr 20, 2008, 6:44 PM EDT for York County, Pennsylvania. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2008, 6:44 PM EDT (22:44 UTC)
- Expired
- Apr 20, 2008, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County York County, PA
The radar
The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:05 PM EDT | FUNNEL CLOUD | Spring Grove, PA | REPORT OF FUNNEL CLOUD IN THE SPRING GROVE AREA/JACKSON TWP. TV VIEWER CALLED IN THE REPORT TO ABC27 IN HARRISBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KCTP 202244 TORCTP PAC133-202315- /O.NEW.KCTP.TO.W.0001.080420T2244Z-080420T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 644 PM EDT SUN APR 20 2008 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * TORNADO WARNING FOR... WESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 715 PM EDT * AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CODORUS... OR 10 MILES EAST OF PARKVILLE...MOVING NORTHWEST AT 27 MPH. * THE TORNADO WILL BE NEAR... CODORUS AROUND 650 PM EDT... SPRING GROVE AROUND 705 PM EDT... THOMASVILLE AROUND 710 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS IMMEDIATELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3974 7672 3972 7684 3990 7699 3994 7683 TIME...MOT...LOC 2244Z 151DEG 24KT 3976 7680 $$ FORECASTER: STEINBUGL
2 follow-up statements
000 WWUS51 KCTP 202256 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 656 PM EDT SUN APR 20 2008 PAC133-202315- /O.CON.KCTP.TO.W.0001.000000T0000Z-080420T2315Z/ YORK PA- 656 PM EDT SUN APR 20 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTHWESTERN YORK COUNTY... AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CODORUS...OR 7 MILES EAST OF PARKVILLE...MOVING NORTHWEST AT 28 MPH. THE TORNADO WILL BE NEAR... SPRING GROVE AROUND 705 PM EDT... THOMASVILLE AROUND 710 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3974 7672 3972 7684 3990 7699 3994 7683 TIME...MOT...LOC 2256Z 151DEG 24KT 3983 7685 $$ FORECASTER: STEINBUGL
000 WWUS51 KCTP 202314 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 714 PM EDT SUN APR 20 2008 PAC133-202324- /O.EXP.KCTP.TO.W.0001.000000T0000Z-080420T2315Z/ YORK PA- 714 PM EDT SUN APR 20 2008 ...THE TORNADO WARNING FOR WESTERN YORK COUNTY WILL EXPIRE AT 715 PM EDT... THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3974 7672 3972 7684 3990 7699 3994 7683 TIME...MOT...LOC 2314Z 151DEG 24KT 3993 7693 $$ FORECASTER: STEINBUGL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:01 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 20, 3:01 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 301 PM EDT SUN APR 20 2008 .SYNOPSIS... A MOIST SOUTHEASTERLY FLOW OF AIR WILL PREVAIL OVER CENTRAL PENNSYLVANIA OVER THE NEXT FEW DAYS AS UPPER LOW PRESSURE DRIFTS SLOWLY SOUTHEAST ACROSS THE CENTRAL APPALACHIANS. WIDESPREAD SHOWERS AND EMBEDDED NARROW BANDS OF THUNDERSTORMS...MAINLY ACROSS SOUTHERN PENNSYLVANIA TONIGHT...WILL DIMINISH DURING THE DAY MONDAY WITH JUST LINGERING SHOWERS OR PATCHY DRIZZLE INTO MONDAY NIGHT. MANY LOCATIONS ACROSS SOUTH CENTRAL PENNSYLVANIA AND THE LAUREL HIGHLANDS WILL SEE ONE TO TWO INCHES OF RAINFALL OVER THE NEXT 36 HOURS...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. CONDITIONS WILL IMPROVE WITH TEMPERATURES MODERATING DURING THE PERIOD TUESDAY THROUGH FRIDAY AS A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... 12KM NAM...925-850 HPA THETA-E CONVERGENCE AND LOW LEVEL BASED INSTABILITY FIELDS HAVE WORKED LIKE A CHARM SO FAR TODAY...AND NAILED THE LOCATION...BANDED STRUCTURE...AND SLOW EASTWARD DRIFT TO THE LEADING EDGE OF THE TRAINING HEAVY SHOWERS AND EMBEDDED TSRA ACROSS SCENT PENN AND THE LOWER AND WEST BRANCH SUSQ VALLEY. LOCALIZED RAINFALL REPORTS AND MPE VALUES IN EXCESS OF ONE INCH WERE NOTED...WITH PEA TO DIME SIZE HAIL CONTAMINATION LEADING TO HIGH END VALUES AROUND 2 INCHES ALONG THE YORK CTY BORDER WITH MARYLAND. THE EASTERN EDGE OF THE SHOWERS/TSRA SHOULD COME TO A HALT LATE TODAY...THEN GRADUALLY DRIFT BACK TO THE SOUTHWEST OVERNIGHT WITH RAINFALL RATES GRADUALLY DIMINISHING FROM LATE EVENING ON. STILL...THE LONG DURATION AMOUNTS OF LOCALLY 2 TO 3 INCHES (NEARING THE 12+ HOUR HEADWATER GUIDANCE FOR MINOR FLOODING TO BEGIN) WILL LEAD TO THE POTENTIAL OF SOME SMALL STREAM AND POOR DRAINAGE FLOODING ACROSS SCENT PENN...AND WILL CONTINUE THE CURRENT FLOOD WATCH THROUGH MONDAY. SREF SFC BASED CAPE OF UP TO 500 J/KG ACROSS OUR SE ZONES AT 21Z...DIPS BACK TO JUST 100-200 J/KG BETWEEN 00Z AND 03Z MONDAY...AND BECOMES CONFINED TO A FAIRLY NARROW NNW/SSE BAND FROM NEAR KHGR TO KUNV. THIS WILL CONTINUE TO SUPPORT PERIODS OF HEAVY SHRA AND TSRA THROUGH EARLY TONIGHT. && .SHORT TERM /MONDAY/... CURRENT PROJECTIONS OF THE VERY SLOW EASTWARD MOVEMENT OF THE UPPER LOW IS ON TRACK TO REACH THE NORTH CAROLINA/VA BORDER BY EARLY MONDAY MORNING. THE PERSISTENT...ANOMALOUS (-2 TO -3 STANDARD DEVIATION) 925 TO 850 SERLY FLOW WILL CONTINUE TO BRING WIDESPREAD LOW CLOUDS AND MUCH COOLER MAX TEMPS THAN RECENT DAYS (OR IN THE L60S ACROSS THE CENTRAL AND SOUTH...WITH UPPER 60S ACROSS THE NW MTNS WHERE BREAKS OF SUNSHINE WILL DEVELOP). SHOWERS WILL BE MOST NUMEROUS NEAR...AND TO THE SOUTH OF THE PA TURNPIKE MONDAY WITH AREAS OF DRIZZLE POSSIBLE ACROSS THE HIGHER TERRAIN OF CENTRAL AND SRN PENN IN THE MOIST UPSLOPE FLOW. LITTLE OR NO RAIN WILL FALL ACROSS THE REGION NORTH OF INTERSTATE 80. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... UPPER LVL VORT FINALLY SLIDES FAR ENOUGH SE PULLING MOST OF THE MOISTURE WITH IT. EXPECT SECOND HALF OF TUE TO BE SOMEWHAT DRY WITH THE EXCEPTION OF MASON-DIXON LINE...BASED ON ENSEMBLED DATA. MID-LVL RIDGE TRIES TO LINGER ON BACKSIDE OF UPPER LVL VORT TUE NGT INTO WED...WHICH MAY ALLOW FOR A PERIOD OF DRY WX THRU WED MORNING. UPPER LVL POLAR VORT TRIES TO SLIDE INTO ALBERTA TUE NGT...AND WILL SWING A VORT LOBE SE INTO THE GRT LKS WED. WEAK THERMAL RIDGE POKES INTO MID-ATLANTIC WED AFTN PRIOR TO APPROACH OF FRONTAL BNDRY SWEEPING IN FROM THE WEST...WITH TEMPS NEARING 70 DEGREES IN NUMEROUS LOCATIONS. GRT LKS VORT WILL SLIDE NE INTO CENTRAL ONTARIO WED AFTN...WITH A FRONTAL BNDRY EXTENDING SE THRU OHIO RIVER VALLEY INTO EASTERN KY. MOISTURE WILL BE MARGINAL WITH MID-WEEK SYSTEM...HOWEVER EXPECT LAPSE RATES TO STEEPEN ENOUGH WED AFTN AHEAD OF BNDRY THAT WE MAY SEE SHOWERS AND ISO THUNDERSTORM. THE WILD CARD WILL BE IF VORT PASSES TOO FAR NORTH...MOISTURE WILL FOLLOW SUIT. RESULTING IN A WASHED OUT BNDRY AND A WEAK WIND SHIFT. YET ANOTHER SFC RIDGE PROMPTLY SLIDES IN FOR THUR/FRI AND WILL QUICKLY DRY OUT BNDRY LYR. 850MB TEMPS FALL BACK INTO THE +6 TO +10 BOTH DAYS...SO AFTN TEMPS WILL BE AROUND 70. IF WED ENDS UP BEING DRY THEN WE MIGHT BUMP THOSE TEMPS UP A TAD GIVEN DECREASED HEAT CAPACITY FROM A DRY BNDRY LYR. ENSEMBLES PROG YET ANOTHER SHORTWAVE TO MOVE INTO THE MID-WEST AND BECOME WRAPPED UP. THIS WILL MOST LIKELY SWING A SECONDARY VORT EAST LATE FRI/SAT TOWARDS THE MID-ATLANTIC. SO HAVE CHC SHOWERS FOR THE UPCOMING WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WIDESPREAD MVFR CIGS AND VSBYS COVERING THE SUSQ VALLEY AND POINT WEST LATE TODAY WILL DETERIORATE TO MAINLY IFR CIGS WITH MVFR TO IFR VSBYS OVERNIGHT THROUGH 14Z MONDAY...CONDITIONS WILL SLOWLY IMPROVE FROM NORTH TO SOUTH MONDAY AFTERNOON AND NIGHT. 10 KT EAST/SE WINDS WILL BE TOPPED BY AT LEAST SEVERAL HOURS OF 30-35 KT SE WINDS AT 1.3 TO 2KFT AGL TONIGHT...LEADING TO MARGINAL LOW LEVEL WIND SHEAR AT ALL TAF SITES. MAINLY VFR FLYING CONDITIONS WILL OCCUR BY MONDAY AFTERNOON ACROSS NORTHERN PENN AND BY MIDNIGHT ACROSS CENTRAL PENN. LOW CLOUDS (MVFR TO IFR CIGS) AND MVFR VSBYS MAY LINGER INTO TUESDAY MORNING ACROSS SOUTHERN PENN...TAF SITES KJST...KAOO AND KMDT. HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION FOR THE TUESDAY AFTERNOON THROUGH FRIDAY PERIOD...PROVIDING MAINLY VFR CONDITIONS. JUST A SEVERAL HOUR PERIOD OF MVFR CIGS AND VSBYS ARE POSSIBLE DURING THE AFTERNOON HOURS WEDNESDAY AS A WEAK COLD FRONT MOVES SE ACROSS PENN. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY EVENING FOR PAZ024>028-033>036-056- 063>065. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...BEACHLER AVIATION...LAMBERT
Hazardous weather outlook, Apr 20, 9:44 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 944 AM EDT SUN APR 20 2008 PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-057>059-066- 211345- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER- 944 AM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-056-063>065-211345- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK- 944 AM EDT SUN APR 20 2008 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. PERSISTENT BANDS OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL GRADUALLY DIMINISH DURING THE DAY MONDAY. STORM TOTAL RAINFALL OF 1 TO 2 INCHES WILL OCCUR ACROSS MUCH OF THE REGION...WITH UP TO 3 OR 4 INCHES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY REPORTS OF HEAVY RAINFALL...EXCEEDING ONE INCH...TO THE NATIONAL WEATHER SERVICE OFFICE IN STATE COLLEGE. LAMBERT
In the hours before
Special weather statement, Apr 20, 1:44 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 144 PM EDT SUN APR 20 2008 PAZ065-201830- YORK- 144 PM EDT SUN APR 20 2008 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN YORK COUNTY THROUGH 230 PM EDT... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF RED LION...MOVING TO THE NORTH NORTHWEST AT 22 MPH. WIND GUSTS TO 30 MPH AND HAIL BETWEEN PEA AND DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR FELTON...BROGUE AROUND 200 PM...HALLAM AND STONYBROOK AROUND 215 PM. FORECASTER: LAMBERT/EVANEGO
Special weather statement, Apr 20, 2:43 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 243 PM EDT SUN APR 20 2008 PAZ065-066-201930- LANCASTER-YORK- 243 PM EDT SUN APR 20 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LANCASTER COUNTY AND SOUTHEASTERN YORK COUNTY THROUGH 330 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF BEL AIR...MOVING NORTH NORTHWEST AT 22 MPH. WIND GUSTS TO 40 MPH AND HAIL BETWEEN PEA...AND DIME SIZE ARE POSSIBLE WITH THIS STORM. A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SUNNYBURN...HOLTWOOD AROUND 300 PM... BROGUE...SHENKS FERRY AROUND 315 PM AND WINDSOR AROUND 330 PM. FORECASTER: LAMBERT
Special weather statement, Apr 20, 4:02 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT SUN APR 20 2008 PAZ036-063-064-202030- ADAMS-CUMBERLAND-FRANKLIN- 402 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN FRANKLIN AND SOUTHWESTERN CUMBERLAND COUNTIES... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF WESTMINSTER TO 3 MILES NORTH OF THURMONT...MOVING NORTH AT 38 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR GERMANTOWN AROUND 410 PM...BONNEAUVILLE AROUND 415 PM...SEVEN STARS AROUND 420 PM...FAYETTEVILLE AROUND 425 PM AND BENDERSVILLE AROUND 430 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 20 AND 31. FORECASTER: LA CORTE
Special weather statement, Apr 20, 4:35 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 435 PM EDT SUN APR 20 2008 PAZ026-036-056-063-064-202100- ADAMS-CUMBERLAND-FRANKLIN-HUNTINGDON-PERRY- 435 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HUNTINGDON... NORTHEASTERN FRANKLIN...NORTHERN ADAMS...SOUTHWESTERN PERRY AND WESTERN CUMBERLAND COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF GETTYSBURG TO 7 MILES SOUTH OF SHIPPENSBURG...MOVING NORTHWEST AT 40 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR SHIPPENSBURG AROUND 445 PM...MOUNT HOLLY SPRINGS AROUND 450 PM...NEWBURG AROUND 455 PM AND DOYLESBURG AROUND 500 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 193 AND 222...I-81 BETWEEN MILE MARKERS 17 AND 45. FORECASTER: LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:25 AM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Franklin and 7 more | 19 hr |
| Apr 20, 6:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 43 min |
Nearby
Tornado Warnings in Pennsylvania, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.